MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1173108PD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebz1627 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was placed using the modified seldinger technique into the left cephalic vein.It was stated the hub broke off the lumen.The picc was replaced over exchange wire into the left brachial vein.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample and the ink on the extension leg and molded joint was observed to be slightly worn and faded.A large split was observed in the extension tubing just within the distal end of the luer connector.A needleless injection cap was observed to be attached the luer hub and the pinch clamp was observed to be engaged.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks.A lot history review (lhr) of rebz1627 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the extension leg was confirmed but the exact cause has not been determined.Two photographs of a power injectable extension leg with a purple clamp and purple connector were provided for investigation.The observed section of the catheter is consistent with the implicated product.An injection cap was attached to the purple connector.Residue was observed on the external surface of the extension leg.There was a breach in the extension leg at the distal end of the purple connector.It appeared that the connector was still attached to the extension leg by a portion of the tubing.A lot history review (lhr) of rebz1627 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PROV SP 3F SL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8028464
Report Number3006260740-2018-03065
Device Sequence Number16488786
Product Code LJS
UDI-Device Identifier00801741134104
UDI-Public(01)00801741134104
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1173108PD
Device Catalogue NumberS1173108PD
Device Lot NumberREBZ1627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/13/2018
03/12/2019
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/21/2018
03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR